MAUDE Adverse Event Report: COOK INC BLACK SILICONE FILIFORM DOUBLE PIGTAIL URETERAL STENT; FAD STENT, URETERAL

COOK INC BLACK SILICONE FILIFORM DOUBLE PIGTAIL URETERAL STENT; FAD STENT, URETERAL
Model Number G46440
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/09/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.Initial reporter name and address: (b)(6).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported that a black silicone filiform double pigtail ureteral stent broke in half during a cystoscopy and stent placement procedure for a ureteral stone, when the user attempted to pull the teather off the bottom of the device.This occured on a sterile field and never came into contact with a patient.The procedure was completed with another stent.The devices are stored in their boxes in a closed cabinet.A section of the device did not remain inside the patient¿s body.The patient did not require any additional intervention due to this occurrence.The patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Event summary: it was reported that a black silicone filiform double pigtail ureteral stent broke in half during a cystoscopy and stent placement procedure for a ureteral stone, when the user attempted to pull the tether off the bottom of the device.This occurred on a sterile field and never came into contact with a patient.The procedure was completed with another stent.The devices are stored in their boxes in a closed cabinet.A section of the device did not remain inside the patient¿s body.The patient did not require any additional intervention due to this occurrence.The patient did not experience any adverse effects due to this occurrence.Investigation ¿ evaluation: a document based investigation was performed including a review of complaint history, device history record (dhr), instructions for use (ifu), personnel interview, and quality control procedures, as well as visual inspection of the device were conducted.The device was returned to cook for investigation.The product was returned with the tether, in two pieces, along with the original pouch.The cause of the separation was not able to be definitively determined; however, given the state of the stent, the tether, and the narrative of the complaint it is possible that improper removal of the tether (for example trying to break the tether by hand instead of untying or cutting the knot.) could be the cause.A document-based investigation evaluation was performed.No related non-conformances were recorded.No additional complaints were received for this product lot.The device history record review provides objective evidence that the device was manufactured to specification.There is no evidence of nonconforming devices from the complaint lot in house or in the field.A review of relevant manufacturing documents was conducted.Sufficient inspection activities are in place to identify this failure mode prior to distribution.The device is provided with instructions for use which state on how to supply, "supplied sterilized by ethylene oxide gas in peel-open packages.Intended for one-time use.Sterile if package is unopened and undamaged.Do not use if there is doubt as to whether the product is sterile.Store in a dark, dry, cool place.Avoid extended exposure to light.Upon removal from the package, inspect the product to ensure no damage has occurred.¿ the ifu cautions, "the tether should be removed if the stent is to remain indwelling longer than 14 days.¿ based on the available information, cook has concluded the root cause for this incident was unable to be determined.Cook will continue monitoring of similar complaints and has notified the appropriate personnel of this event.Per a review of risk documentation, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
BLACK SILICONE FILIFORM DOUBLE PIGTAIL URETERAL STENT
Common Device Name
FAD STENT, URETERAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key16592815
Report Number1820334-2023-00300
Device Sequence Number3021316
Product Code FAD
UDI-Device Identifier00827002464407
UDI-Public(01)00827002464407(17)260130(10)15196931
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K172017
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/30/2026
Device Model NumberG46440
Device Catalogue Number133626-01
Device Lot Number15196931
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/09/2023
Supplement Date Received by Manufacturer06/23/2023
Initial Report FDA Received Date03/22/2023
Supplement Report FDA Received Date07/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/30/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown